Alert archive / Oregon / Gale Warnings in 2011

Gale Warning 35, NWS Medford, OR

November 15, 2011

NWS Medford, OR issued this gale warning at Nov 15, 2011, 3:01 PM PST. It took effect at Nov 16, 2011, 9:00 AM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2011, 3:01 PM PST (23:01 UTC)
In effect from
Nov 16, 2011, 9:00 AM PST
Expired
Nov 16, 2011, 11:00 PM PST
In force
14 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WHUS76 KMFR 152301
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
301 PM PST TUE NOV 15 2011

PZZ350-370-161215-
/O.EXT.KMFR.SW.Y.0129.000000T0000Z-111116T1700Z/
/O.UPG.KMFR.GL.A.0031.111116T1800Z-111117T0600Z/
/O.NEW.KMFR.SE.W.0048.111116T1700Z-111119T1200Z/
/O.NEW.KMFR.GL.W.0035.111116T1700Z-111117T1000Z/
/O.UPG.KMFR.SE.A.0038.111116T1800Z-111117T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
301 PM PST TUE NOV 15 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
9 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 2 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 4 AM PST
SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING
IS IN EFFECT FROM 9 AM WEDNESDAY TO 2 AM PST THURSDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 9 AM PST
WEDNESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS: PERSISTENT NORTHWEST SWELL WILL RESULT IN COMBINED SEAS OF
  AROUND 10 FEET WITH DOMINANT PERIOD 13 SECONDS THROUGH WEDNESDAY
  MORNING. AS SOUTH WINDS INCREASE WEDNESDAY MORNING SEAS WILL
  BECOME VERY STEEP AND CHAOTIC...RISING TO 12 TO 14 FEET AT 8 TO
  9 SECONDS. WIND WAVES DROP BEHIND THE FRONT THURSDAY MORNING
  WITH NORTHWEST SWELL INCREASING...RISING SEAS TO 18 TO 21 FEET
  AT 13 SECONDS BY FRIDAY MORNING. SEAS ARE EXPECTED TO SLOWLY
  DECREASE TO SMALL CRAFT ADVISORY BY EARLY SATURDAY MORNING.

* WINDS: SOUTH WINDS WILL INCREASE RAPIDLY EARLY WEDNESDAY MORNING
  AHEAD OF THE COLD FRONT TO GALES AROUND 35 KT WITH GUSTS TO 40
  TO 45 KT...DECREASING TO SMALL CRAFT ADVISORY LATE WEDNESDAY
  NIGHT. 

* AREAS AFFECTED: STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL BE
  GENERALLY BEYOND 5 NM AND WITHIN 30 NM OF SHORE WEDNESDAY
  MORNING THOUGH LATE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-376-161215-
/O.EXT.KMFR.SW.Y.0129.000000T0000Z-111116T1700Z/
/O.NEW.KMFR.GL.W.0035.111116T1700Z-111117T1000Z/
/O.NEW.KMFR.SE.W.0048.111116T1700Z-111119T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
301 PM PST TUE NOV 15 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
9 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 2 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 4 AM PST
SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING
IS IN EFFECT FROM 9 AM WEDNESDAY TO 2 AM PST THURSDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 9 AM PST
WEDNESDAY. 

* SEAS: PERSISTENT NORTHWEST SWELL WILL RESULT IN COMBINED SEAS OF
  AROUND 10 FEET WITH DOMINANT PERIOD 13 SECONDS THROUGH WEDNESDAY
  MORNING. AS SOUTH WINDS INCREASE WEDNESDAY MORNING SEAS WILL
  BECOME VERY STEEP AND CHAOTIC...RISING TO 10 TO 13 FEET AT 8 TO
  9 SECONDS. WIND WAVES DROP BEHIND THE FRONT THURSDAY MORNING
  WITH NORTHWEST SWELL INCREASING...RISING SEAS TO 18 TO 21 FEET
  AT 13 SECONDS BY FRIDAY MORNING. SEAS ARE EXPECTED TO SLOWLY
  DECREASE TO SMALL CRAFT ADVISORY BY EARLY SATURDAY MORNING.

* WINDS: SOUTH WINDS WILL INCREASE RAPIDLY EARLY WEDNESDAY MORNING
  AHEAD OF THE COLD FRONT TO 30 TO 35 KT WITH GUSTS TO 35 TO 40
  KT...DECREASING TO SMALL CRAFT ADVISORY LATE WEDNESDAY NIGHT.

* AREAS AFFECTED: GALES AND MOST HAZARDOUS SEAS WILL BE GENERALLY
  NORTH OF GOLD BEACH OUT TO AROUND 30 NM OFFSHORE...WITH SMALL
  CRAFT ADVISORY CONDITIONS ELSEWHERE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SVEN
HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
981 
WHUS76 KMFR 161032
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
232 AM PST WED NOV 16 2011

PZZ350-356-370-376-162345-
/O.CON.KMFR.SW.Y.0129.000000T0000Z-111116T1700Z/
/O.CON.KMFR.GL.W.0035.111116T1700Z-111117T1000Z/
/O.CON.KMFR.SE.W.0048.111116T1700Z-111119T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
232 AM PST WED NOV 16 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 AM PST THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 2 AM
PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 4 AM PST SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 4 AM PST SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 9 AM
THIS MORNING TO 2 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* SEAS: COMBINED SEAS OF AROUND 10 FEET THIS MORNING WITH DOMINANT
  PERIOD 13 SECONDS...THEN SOUTH WINDS WILL INCREASE LATER THIS
  MORNING WITH SEAS BECOMING VERY STEEP AND CHAOTIC...RISING TO 10
  TO 13 FEET AT 8 TO 9 SECONDS. WIND WAVES WILL EASE THURSDAY
  MORNING...BUT A LARGE NORTHWEST SWELL WILL ARRIVE PEAKING AT 18
  TO 22 FEET AT 13 SECONDS LATE THURSDAY NIGHT INTO FRIDAY. SEAS
  ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY BY EARLY
  SATURDAY MORNING.

* WINDS: SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING TO 30 TO
  35 KT WITH GUSTS TO 35 TO 40 KT...THEN DECREASE TO SMALL CRAFT
  ADVISORY LATE WEDNESDAY NIGHT.

* AREAS AFFECTED: GALES AND MOST HAZARDOUS SEAS WILL BE GENERALLY
  NORTH OF GOLD BEACH OUT TO AROUND 30 NM OFFSHORE...WITH SMALL
  CRAFT ADVISORY CONDITIONS ELSEWHERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD
034 
WHUS76 KMFR 161702
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PST WED NOV 16 2011

PZZ350-356-370-376-170615-
/O.EXP.KMFR.SW.Y.0129.000000T0000Z-111116T1700Z/
/O.CON.KMFR.GL.W.0035.000000T0000Z-111117T1000Z/
/O.CON.KMFR.SE.W.0048.000000T0000Z-111119T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
902 AM PST WED NOV 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN
EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY.
A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY. 


* SEAS: COMBINED SEAS OF AROUND 10 FEET THIS MORNING WITH 
  DOMINANT PERIOD 13 SECONDS...THEN SOUTH WINDS WILL INCREASE 
  LATER THIS MORNING WITH SEAS BECOMING VERY STEEP AND CHAOTIC...
   RISING TO 10 TO 13 FEET AT 8 TO 9 SECONDS. WIND WAVES WILL 
  EASE THURSDAY MORNING...BUT A LARGE NORTHWEST SWELL WILL 
  ARRIVE PEAKING AT 18 TO 22 FEET AT 13 SECONDS LATE THURSDAY 
  NIGHT INTO FRIDAY. SEAS ARE EXPECTED TO DECREASE TO SMALL 
  CRAFT ADVISORY BY EARLY SATURDAY MORNING. 

* WINDS: SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING TO 30 TO 
  35 KT WITH GUSTS TO 35 TO 40 KT...THEN DECREASE TO SMALL CRAFT 
  ADVISORY LATE WEDNESDAY NIGHT. 

* AREAS AFFECTED: GALES AND MOST HAZARDOUS SEAS WILL BE 
  GENERALLY NORTH OF GOLD BEACH OUT TO AROUND 30 NM OFFSHORE...
  WITH SMALL CRAFT ADVISORY CONDITIONS ELSEWHERE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&


$$


HTTP://WWW.WEATHER.GOV/MEDFORD
693 
WHUS76 KMFR 162252
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
252 PM PST WED NOV 16 2011

PZZ350-356-370-376-171200-
/O.EXT.KMFR.GL.W.0035.000000T0000Z-111117T0700Z/
/O.CON.KMFR.SE.W.0048.000000T0000Z-111119T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
252 PM PST WED NOV 16 2011

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* SEAS: VERY STEEP AND CHAOTIC SEAS RISE TO 12 TO 15 FEET AT 8 TO
  9 SECONDS BY LATE AFTERNOON. WIND WAVES WILL EASE THURSDAY
  MORNING...BUT A LARGE NORTHWEST SWELL WILL ARRIVE PEAKING AT 18
  TO 23 FEET AT 13 SECONDS LATE THURSDAY NIGHT INTO FRIDAY. SEAS
  ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY BY EARLY
  SATURDAY MORNING.

* WINDS: SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING TO 30 TO 
  35 KT WITH GUSTS TO 35 TO 40 KT...THEN DECREASE TO SMALL CRAFT 
  ADVISORY LATE TONIGHT. 

* AREAS AFFECTED: GALES AND MOST HAZARDOUS SEAS WILL BE GENERALLY
  NORTH OF GOLD BEACH AND BEYOND 5 NM OF THE SHORE...AND OUT TO
  AROUND 30 NM OFFSHORE... WITH SMALL CRAFT ADVISORY CONDITIONS
  ELSEWHERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
401 
WHUS76 KMFR 170651
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1051 PM PST WED NOV 16 2011

PZZ350-356-370-376-171200-
/O.EXP.KMFR.GL.W.0035.000000T0000Z-111117T0700Z/
/O.NEW.KMFR.SI.Y.0278.111117T0651Z-111117T1100Z/
/O.CON.KMFR.SE.W.0048.000000T0000Z-111119T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1051 PM PST WED NOV 16 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...GALE WARNING WILL EXPIRE AT 11 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY.
THE GALE WARNING WILL EXPIRE AT 11 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* SEAS: SEAS OF 10 TO 13 FEET AT 8 TO 9 SECONDS WILL LOWER
  SLIGHTLY THROUGH THURSDAY MORNING AS WINDS DECREASE. LARGE
  NORTHWEST SWELL WILL GRADUALLY BUILD HOWEVER...PEAKING AT 18 TO
  23 FEET AT 13 SECONDS LATE THURSDAY NIGHT INTO FRIDAY. SEAS ARE
  EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY BY EARLY SATURDAY
  MORNING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KT WILL EASE AND
  SHIFT WEST AT 10 TO 20 KT THROUGH EARLY THURSDAY MORNING. YOU
  CAN EXPECT A RETURN TO GUSTY SOUTH WINDS AGAIN BY THURSDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

STAVISH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 15, 8:58 AM PST, 6 hours 3 minutes earlier.

Area forecast discussion, Nov 15, 8:58 AM PST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
858 AM PST TUE NOV 15 2011

.DISCUSSION...VERY LIGHT RAIN AND MOUNTAIN SNOW IS OCCURRING FROM
THE COAST INTO THE WEST SIDE AND CASCADES THIS MORNING WITH A WEAK
FRONTAL BOUNDARY DRAPED NEARBY AND A FAST JET STREAM ABOVE MOVING
WEAK SHORTWAVES THROUGH. SNOW LEVELS ARE NEAR 4500 FEET THIS
MORNING LOOKING THROUGH THE OBS AND ROAD CAMS THIS MORNING. LIGHT
AMOUNTS OF RAIN AND HIGH MOUNTAIN SNOW WILL CONTINUE ACROSS THIS
AREA AND INTO WESTERN SISKIYOU COUNTY TODAY WITH SNOW LEVELS
RISING ABOVE 5000 FEET. NO UPDATES ARE NEEDED TO THE CURRENT
FORECAST THIS MORNING. WE WILL BE FOCUSING ON THE HEAVIER RAIN SET
TO ARRIVE WEDNESDAY INTO WEDNESDAY NIGHT WITH LOWERING SNOW LEVELS
LATE THURSDAY THROUGH FRIDAY WITH THE AFTERNOON PACKAGE.

&&

.AVIATION...MAINLY WIDESPREAD MVFR THROUGH THE MORNING HOURS TODAY
WITH WIDESPREAD HEAVY MOUNTAIN OBSCURATIONS AND SPOTTY LIGHT
RAIN OR HIGH MOUNTAIN SNOW. MODERATE CONFIDENCE ON WIDESPREAD VFR
DEVELOPING TOWARD 20Z AND INTO THE AFTERNOON. AREAS OF MVFR WILL
PERSIST AT THE COAST. TONIGHT CONDITIONS ARE LIKELY TO FALL BACK
TO MVFR WITH SOME LOWERING VIS IN LIGHT RAIN AND/OR BR AS WARM
FRONTAL RAINS INCREASE OVER AREAS FROM OTH TO RBG.

&&

.PREV DISCUSSION... /ISSUED 356 AM PST TUE NOV 15 2011/

DISCUSSION...LITTLE CHANGE MADE OVERALL IN THE FORECAST PACKAGE
THIS MORNING...AS THE OBSERVED WEATHER AND MODEL FORECASTS HAVEN'T
SHOWN ANY SIGNIFICANT SWAYS FROM EARLIER IDEAS. A DIFFUSE AND
DISSIPATING FRONTAL BOUNDARY IS DRAPED OVER THE REGION...ABOVE WHICH
A 100+ KT UPPER JET WILL CONTINUE RACING ACROSS OREGON INTO THE
BACK SIDE OF A DEEP TROUGH ACROSS THE CENTRAL PORTION OF THE
COUNTRY. THIS FAST UPPER FLOW IS PUSHING A WEAK SHORTWAVE SOUTH
WITH THE JET SLIGHTLY DIGGING AND SENDING LOTS OF PACIFIC MOISTURE
ONSHORE INTO OREGON. IT LOOKS LIKE WIDESPREAD LIGHT PRECIPITATION
IS IN STORE FOR THE CASCADES AND WEST IN OREGON. HAVE INCREASED
PROBABILITIES FOR LIGHT RAIN AMOUNTS ACROSS THE HIGHER TERRAIN.
SNOW LEVELS WILL BE RISING FROM NEAR 4500 TO 5500 FEET TODAY SO
ANY SIGNIFICANT TRAVEL IMPACTS ARE UNLIKELY...THOUGH VISIBILITY IN
FOG COULD BE A FACTOR ACROSS MOUNTAIN PASSES THIS MORNING.

THE FRONT GATHERS STEAM AS A WARM FRONT LIFTING NORTH OFFSHORE AND
ACROSS PORTIONS OF WESTERN OREGON TONIGHT THROUGH WEDNESDAY. THE
COASTAL PRESSURE GRADIENT TIGHTENS QUITE A BIT AND THE MODEL
FORECASTS SHOW A 50+ 925 MB JET FORMING OVER THE COAST/WESTERN
DOUGLAS AREA BY LATE WEDS AFTERNOON AND EVENING. WE DON'T FEEL THE
WINDS WILL DEVELOP STRONG ENOUGH TO WARRANT A HIGH WIND WATCH AT
THIS POINT...BUT FUTURE SHIFTS SHOULD MONITOR. A HIGH WIND WATCH
HAS BEEN ISSUED BY THE PORTLAND OFFICE FOR THE COAST REGION FROM
FLORENCE NORTHWARD.

RAIN SHOULD BECOME HEAVIER AND WIDESPREAD AS THE WARM FRONT PUSHES
NORTH AND OVERRUNNING INCREASES WEDNESDAY AFTERNOON AND NIGHT.
CURRY COUNTY SHOULD RECEIVE A PERIOD OF HEAVY RAIN. A COLD FRONT
WILL THEN DROP SOUTH INTO WESTERN OREGON BY 4 AM THURSDAY AND
CONTINUE SOUTH AND EAST THROUGH EASTERN OREGON AND NORTHERN
CALIFORNIA THROUGH THURSDAY AND THURSDAY NIGHT. THE AIRMASS WILL
GET FAIRLY CHILLY WITH SNOW LEVELS EXPECTED TO DIP TO AROUND 2000
FEET THROUGH FRIDAY MORNING. IN THE THURSDAY THROUGH FRIDAY
PERIOD...SNOWFALL OF 4-8 INCHES LOOKS FAIRLY REASONABLE FOR THE
CASCADES AND SISKIYOUS...WITH THE HIGHEST AMOUNTS AROUND CRATER
AND DIAMOND LAKES. UP TO A FEW INCHES LOOK POSSIBLE ACROSS THE
EAST...AND ACROSS THE WEST SIDE ABOVE ABOUT 2500 FEET. A LITTLE TOO
SOON TO PUT MUCH STOCK IN THE FINE DETAILS. COLD AIR SETTLES WELL
INTO THE REGION BY FRIDAY MORNING WITH THE FASTER FLOW ALOFT
DROPPING SOUTH AND AN UPPER TROUGH ARRIVING OVERHEAD. IT SHOULD AT
LEAST PARTIALLY CLEAR OUT AND GET RATHER COLD MOST AREAS SATURDAY
MORNING...BUT A TRAILING SHORTWAVE SHOULD FOLLOW SATURDAY THROUGH
SATURDAY NIGHT DIGGING JUST OFF THE COAST WITH SOME POPS REMAINING
AND POSSIBLE LOW ELEVATION SNOW. WE'VE COORDINATED TO REDUCE POPS
SUNDAY THROUGH MONDAY WHICH IS LOOKING LIKE A DRIER PERIOD WITH
RISING SNOW LEVELS UNDER RIDGING. STAVISH

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
     EVENING FOR PZZ356-376.
     GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
     PZZ350-370.
     HAZARDOUS SEAS WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST WEDNESDAY
     FOR PZZ350-370.

MAW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:59 AM PSTGale WatchMFR12 hr
Nov 15, 2:59 AM PSTHazardous Seas WatchMFR12 hr
Nov 15, 3:01 PM PSTHazardous Seas WarningMFR4 days

Nearby

Gale Warnings in Oregon, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.